Minnesota, 2015Winter Storm in Minnesota, November 30, 2015
November 30, 2015 · NWS MPX · 7 events in 7 counties and zones
A slow moving storm system that began to organize in the central Rockies Sunday morning, November 29th, moved out into the plains states and across the Upper Midwest before weakening Tuesday morning, December 1st. Several waves of snow moved across southern Minnesota and into eastern South Dakota during the late morning of Monday, November 30th.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving storm system that began to organize in the central Rockies Sunday morning, November 29th, moved out into the plains states and across the Upper Midwest before weakening Tuesday morning, December 1st.
Several waves of snow moved across southern Minnesota and into eastern South Dakota during the late morning of Monday, November 30th. A quick 3 to 5 inches of snow fell across the Minnesota River Valley from west of Mankato, to Redwood Falls, and Madison by 4 pm Monday afternoon. East of Mankato, the precipitation was more of a rain and snow mix which kept snowfall amounts much lower.
Another band of snow developed Monday evening across northwest Iowa, and moved northward across southwest and west central Minnesota through 2 am. An additional 3 to 6 inches of snow fell in a narrow band from near Redwood Falls, northward to Bird Island and Willmar. The heaviest snow fell in Lac Qui Parle County where locally 10 inches fell in Madison.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Nov 30, 11:16 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 30, 11:16 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 AM CST MON NOV 30 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 432 AM CST MON NOV 30 2015
THE FIRST ISSUE THIS MORNING IS AN INITIAL AREA OF PRECIPITATION
ADVANCING NORTH UP THE 1-35 CORRIDOR AND EXTENDING EAST INTO WESTERN
WISCONSIN. THIS INITIAL BAND OF PRECIPITATION HAS BEEN PRODUCING A
WINTRY MIX OVERNIGHT...BUT MOSTLY SLEET UNTIL ABOUT 3AM WHEN IT
BEGAN TURNING TO MOSTLY SNOW. A FEW SITES HAVE SEEN DECENT SNOWFALL
RATES WITH THIS BAND...WHICH IS TRACKING TO SIDESWIPE THE EASTERN
HALF OF THE TWIN CITIES METRO DURING THE MORNING RUSH HOUR. COULD
SEE A QUICK HALF AN INCH TO AN INCH OUT OF THIS BEFORE WE SEE A LULL
IN PRECIPITATION FOR MUCH OF THE LATE MORNING INTO EARLY AFTERNOON
FOR THE METRO AREA. AS THIS BAND OF PRECIP MOVES NORTH OF THE
METRO...THE HRRR/RAP AGREE WHAT IT WILL QUICKLY WEAKEN AND DIMINISH
COMPLETELY LATER THIS MORNING.
DEEP UPPER LOW THIS MORNING OVER WYOMING IN WHAT IS REALLY A RIDGE
ACROSS MOST OF THE CONTINENT. THE UPPER LOW WILL ADVANCE EAST DURING
THE DAY AND A MORE DEFINED AREA OF LOW PRESSURE AT THE SURFACE WILL
QUICKLY ADVANCE NORTH THROUGH EASTERN KANSAS AND NEBRASKA INTO IOWA
BY THIS EVENING. AS THE UPPER LOW PROGRESSES EAST...IT WILL DEEPEN
THIS AFTERNOON AND TONIGHT...AND OCCLUDE TONIGHT AS IT ENTERS
SOUTHERN MINNESOTA. THIS WILL CAUSE THE SYSTEM TO SLOW DOWN QUITE A
BIT SETTING THE STAGE FOR A LONG DURATION PRECIPITATION EVENT FOR
THE UPPER MIDWEST.
ONLY SLIGHT TWEAKS TO THE PREVIOUS FORECAST WERE MADE...MAINLY IN
TERMS OF TIMING OF THE EVENT. SLOWED DOWN THE ONSET OF THE
PRECIPITATION AS HI-RES GUIDANCE CONSENSUS AGREED THE PRECIP SHIELD
WILL ARRIVE JUST A FEW HOURS LATER THAN PREVIOUSLY THOUGHT. AT THIS
TIME...AN AREA OF PRECIP ALONG THE SOUTHERN PORTION OF THE NE/IA
BORDER WILL ADVANCE NORTH AND CONTINUE EXPANDING...REACHING
SOUTHWESTERN MN BY ABOUT NOON. SO...AFTER THIS INITIAL BAND OF
PRECIP IN EASTERN MN/WESTERN WI GOES THROUGH EARLY THIS
MORNING...THE REMAINDER OF THE MORNING WILL BE GENERALLY DRY. THE
BEST FORCING ASSOCIATED WITH THE PV BOOT LIFTING NORTH THROUGH IOWA
WILL REACH SOUTHERN MN AROUND NOON AND CONTINUE ADVANCING NORTH
THROUGH THE AFTERNOON. THE HI-RES CAMS INDICATE A HEALTHY BAND OF
SNOW WILL MOVE NORTH THROUGH SOUTHERN MN INTO CENTRAL MN BY
6PM...INCLUDING THE TWIN CITIES METRO IN THE 3-6PM TIME
FRAME...WHICH WILL LIKELY HAVE A BIG IMPACT ON THE AFTERNOON
COMMUTE. IN TERMS OF ROAD CONDITIONS THOUGH...TEMPERATURES WILL BE
IN THE LOW 30S SO THE MAJOR ROADWAYS MAY BE IN DECENT SHAPE UNTIL
THE HEAVY SNOW RATES ARRIVE.
AFTER THE LATE AFTERNOON/EARLY EVENING BAND PUSHES THROUGH...MORE
MODEST SNOWFALL RATES WILL FOLLOW FOR MUCH OF THE EVENING HOURS WITH
ANOTHER HEAVIER SNOW BAND LOOKING LIKELY AROUND MIDNIGHT CLOSER TO
THE NORTHERN EDGE OF THE SURFACE LOW. THE SURFACE LOW WILL LIFT
NORTH INTO WEST CENTRAL MN DURING THE OVERNIGHT HOURS WITH THE MAIN
DEFORMATION BAND OF SNOW ON ITS NORTHWESTERN FLANK. SO...THE
SURFACE LOW TRACK IS GENERALLY THE SAME FROM PREVIOUS
FORECASTS...WITH FAR WESTERN MN AND INTO EASTERN SOUTH DAKOTA
LOOKING TO BE THE MOST LIKELY AREAS TO SEE 6-12" OF SNOW. FARTHER
EAST...INCLUDING THE TWIN CITIES METRO...THE MID LEVEL DRY AIR WILL
ADVANCE NORTH WITH THE SURFACE LOW DURING THE OVERNIGHT HOURS WHICH
WILL REALLY TAPER THE SNOW BY 6AM TUESDAY MORNING AS THE OCCLUDED
FRONT LIFTS NORTH THROUGH THE AREA. STILL EXPECT LIGHT SNOW TO
LINGER AFTER THIS OCCURS BUT THE BEST RATES WILL HAVE MOVED ON.
WHILE WE WILL SEE ON AND OFF SNOW FOR 24-30 HOURS WITH THIS SYSTEM
IN THE METRO...OUR BEST WINDOW FOR ACCUMULATION WILL BE FROM ABOUT
3PM TODAY TO ABOUT 3AM TOMORROW MORNING.
IN TERMS OF THE LATEST SNOWFALL AMOUNTS...WENT WITH A SLIGHTLY LOWER
SNOW TO LIQUID RATIO GIVEN FAIRLY WARM SURFACE TEMPERATURES AND BEST
OMEGA NOT LINING UP AS WELL WITH THE DENDRITIC GROWTH ZONE. WHILE
THE QPF FORECAST REMAINED VERY CONSISTENT...THE LOWER RATIOS
PRODUCED A SNOWFALL FORECAST THAT IS JUST SLIGHTLY LOWER THAN THE
PREVIOUS. GENERALLY EXPECT 4-7" IN THE METRO AND MUCH OF EASTERN
MN...WHILE WESTERN WI IS SLIGHTLY LESS GENERALLY 2-5" THANKS IN
LARGE PART TO MIXED PRECIPITATION...ESPECIALLY TOWARD EAU CLAIRE AND
CHIPPEWA COUNTIES. IN WESTERN MN...KEPT THE WARNING IN PLACE AS 6-
10" STILL LOOKS LIKELY OVER THE LONG DURATION OF THE EVENT. THE
WINTER STORM WATCH THAT HAD BEEN IN EFFECT HAS BEEN UPGRADED TO A
WINTER WEATHER ADVISORY FOR THAT AREA WITH EXPECTED TOTALS IN THE 4-
7" RANGE AND EVEN THOUGH SOME SPOTS MAY EXCEED 6"...IT WILL TAKE 18-
24 HOURS TO REACH THOSE TOTALS...SO THE ADVISORY WAS PREFERRED OVER
A WARNING.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 432 AM CST MON NOV 30 2015
THINGS WILL QUICKLY BECOME BENIGN WEATHERWISE AS WE MOVE BEYOND
TUESDAY. WE/LL STILL BE CONTENDING WITH SOME OF THE AFFECTS OF THE
WINTER STORM TUESDAY INTO TUESDAY NIGHT AS THE SURFACE AND UPPER
LOWS SLOWLY MOVE EAST NORTHEAST. THE PRIMARY AREA OF LINGERING
SNOWFALL TUESDAY INTO TUESDAY NIGHT WILL BE ALONG THE NORTHERN
PERIPHERY OF THE UPPER LOW ACROSS THE NORTHERN PORTION OF THE
FORECAST AREA WHERE A FEW MORE INCHES COULD OCCUR. MID-LEVEL DRY
AIR LOOKS TO PUSH ACROSS THE SOUTHEAST AND EASTERN PORTION OF THE
AREA TUESDAY INTO TUESDAY NIGHT... WHICH COULD LEAD TO AREAS OF
FREEZING DRIZZLE AND/OR DRIZZLE AS WE LOSE ICE CRYSTALS ALOFT. ANY
LINGERING PCPN SHOULD COME TO AN END OVERNIGHT TUESDAY NIGHT. WE
WILL THEN SEE HEIGHTS BUILD AS UPPER LEVEL RIDGING WORKS ITS WAY
INTO THE CENTRAL CONUS OVER THE REMAINDER OF THE WEEK. THIS WILL
BE ACCOMPANIED BY A SPRAWLING AREA OF PACIFIC HIGH PRESSURE...
BRINGING SEASONABLY MILD TEMPERATURES AND DRY WEATHER THROUGH THE
REMAINDER OF THE FORECAST PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1115 AM CST MON NOV 30 2015
WILL TRY TO KEEP IT SIMPLE... NEXT BATCH OF HEAVIER SNOWFALL
/MIXED IN WESTERN WI/ WILL BEGIN DURING THE EARLY AFTN IN SC/SW
MN...AND SPREAD NORTH/NW ACROSS WC/EC/CENTRAL MN BY THE MID/LATE
AFTN HRS. THERE WILL BE A 2-4 HR WINDOW OF SNOWFALL RATES OF 1/2
TO LOCALLY 1-2" PER HR AS THIS MAIN BAND MOVES ACROSS MPX CWA. IT
IS WARM ENOUGH IN WESTERN WI TO KEEP A MIX OF RAIN/SNOW UNTIL LATE
THIS EVENING. ONCE THE PRECIPITATION BEGINS IFR/LIFR/VLIFR CONDS
WILL PREVAIL...WITH ONLY BRIEF PERIODS OF MVFR CIGS/VSBYS. AS THE
SFC LOW AND UPPER LEVEL DISTURBANCE MOVES OVERHEAD ON TUESDAY...LITTLE
MIXING AND SCATTERED -SN WILL CONTINUE...LEAVING IFR CONDS.
KMSP...
AGAIN...THE MAIN CONCERN IS TIMING OF WHEN THE HEAVIER SNOWFALL
WILL DEVELOP. WILL CONTINUE TO MONITOR REGIONAL RADAR...BUT
CURRENT FORECAST HAS THE MOST LIKELY SCENARIO OF GETTING SNOWFALL
RATES OF 1/2 TO 1 INCH PER HR DEVELOPING AT THE AIRPORT BETWEEN
22-23Z...WHICH WILL LIKELY CONTINUE THRU THE EVENING RUSH...BEFORE
TAPERING OFF AFT 3Z. THERE IS ANOTHER CHANCE OF HEAVIER SNOWFALL
ARND 6Z...BUT AIR TRAFFIC WILL BE LIGHTER. WINDS WILL REMAIN FROM
THE E/NE DURING MOST OF THE TAF PERIOD...BECOMING MORE SE TUESDAY.
/OUTLOOK FOR KMSP/
WED...VFR. WINDS NW AROUND 10 KTS.
THU...VFR. WINDS SW 5-10 KTS.
FRI...VFR. WINDS S 5-10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TUESDAY NIGHT FOR
WIZ014>016-023>028.
MN...WINTER STORM WARNING UNTIL MIDNIGHT CST TUESDAY NIGHT FOR MNZ047-
048-054>058-064>067-073>077-082>085-091>093.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TUESDAY NIGHT FOR
MNZ041>045-049>053-059>063-068>070-078.
&&
SHORT TERM...SPD
LONG TERM...
AVIATION...JLTHazardous weather outlook, Nov 30, 4:45 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
445 AM CST MON NOV 30 2015
MNZ047-048-054>058-064>067-073>077-082>085-091>093-011045-
STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-
LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
445 AM CST MON NOV 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND
WEST CENTRAL MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT THROUGH TUESDAY EVENING.
PLEASE REFER TO THE WINTER WEATHER MESSAGE FOR ADDITIONAL
INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IS IN EFFECT THROUGH TUESDAY EVENING.
PLEASE REFER TO THE WINTER WEATHER MESSAGE FOR ADDITIONAL
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
MNZ041>045-049>053-059>063-068>070-011045-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-
ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-
SCOTT-DAKOTA-
445 AM CST MON NOV 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TUESDAY EVENING.
PLEASE REFER TO THE WINTER WEATHER MESSAGE FOR ADDITIONAL
INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TUESDAY EVENING.
PLEASE REFER TO THE WINTER WEATHER MESSAGE FOR ADDITIONAL
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
MNZ078-WIZ014>016-023>028-011045-
GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
445 AM CST MON NOV 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TUESDAY EVENING.
PLEASE REFER TO THE WINTER WEATHER MESSAGE FOR ADDITIONAL
INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY EVENING. PLEASE REFER TO THE WINTER WEATHER MESSAGE FOR
ADDITIONAL INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 30, 8:03 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
803 AM CST MON NOV 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM SNOW 2 SSE FALCON HEIGHTS 44.96N 93.16W
11/30/2015 E3.0 INCH RAMSEY MN PUBLIC
UNION PARK/MIDWAY/ST PAUL MN
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Nov 30, 8:24 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 AM CST MON NOV 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 S RIVER FALLS 44.84N 92.62W
11/30/2015 E1.5 INCH PIERCE WI COCORAHS
0800 AM SNOW 1 NNE WOODBURY 44.93N 92.92W
11/30/2015 E3.3 INCH WASHINGTON MN COCORAHS
0800 AM SNOW 2 SE ROSEVILLE 44.99N 93.11W
11/30/2015 M2.5 INCH RAMSEY MN TRAINED SPOTTER
0821 AM SNOW 2 SSW STILLWATER 45.03N 92.84W
11/30/2015 M3.1 INCH WASHINGTON MN COCORAHS
0800 AM SNOW 2 NE NORTHFIELD 44.48N 93.13W
11/30/2015 E2.1 INCH DAKOTA MN COCORAHS
0800 AM SNOW 2 NW NORTH SAINT PAUL 45.03N 93.02W
11/30/2015 E3.5 INCH RAMSEY MN COCORAHS
0813 AM SNOW 4 E NERSTRAND 44.34N 92.98W
11/30/2015 E2.6 INCH GOODHUE MN COCORAHS
0812 AM SNOW 3 S COLUMBIA HEIGHTS 45.01N 93.24W
11/30/2015 M2.6 INCH HENNEPIN MN COCORAHS
0811 AM SNOW ELLENDALE 43.87N 93.30W
11/30/2015 M3.7 INCH STEELE MN COCORAHS
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Nov 30, 8:34 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
834 AM CST MON NOV 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM SNOW 1 W CIRCLE PINES 45.14N 93.17W
11/30/2015 E4.0 INCH ANOKA MN COCORAHS
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Nov 30, 8:45 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
845 AM CST MON NOV 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM SNOW 1 W CIRCLE PINES 45.14N 93.17W
11/30/2015 M4.0 INCH ANOKA MN COCORAHS
&&
CARLYONLocal storm report, Nov 30, 9:21 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
921 AM CST MON NOV 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM SNOW MAPLEWOOD 44.99N 93.02W
11/30/2015 E3.9 INCH RAMSEY MN CO-OP OBSERVER
0910 AM SNOW FALCON HEIGHTS 44.98N 93.18W
11/30/2015 M3.0 INCH RAMSEY MN CO-OP OBSERVER
OBSERVER LOCATION U OF M ST. PAUL.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Nov 30, 10:31 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1031 AM CST MON NOV 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 1 W NEW BRIGHTON 45.07N 93.23W
11/30/2015 M2.9 INCH ANOKA MN COCORAHS
&&
CARLYONWinter Storm, Brown
- When
- November 30, 11:30 AM CST to 11:30 PM CST
- Where
- Brown forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.242, -94.727 (the zone’s center; the record gives no point)
Trained weather observers and local officials indicated that 6 to 8 inches fell across Brown County, with the heaviest near Springfield.
Winter Storm, Redwood
- When
- November 30, 12:00 PM CST to 11:45 PM CST
- Where
- Redwood forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.404, -95.254 (the zone’s center; the record gives no point)
Trained weather observers and local officials indicated that 7 to 9 inches fell across Redwood County. Locally, the town of Redwood Falls measured 8.6 inches of snow.
Winter Storm, Renville
- When
- November 30, 12:00 PM CST to 11:45 PM CST
- Where
- Renville forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.727, -94.947 (the zone’s center; the record gives no point)
Trained weather observers and local officials indicated that 7 to 8 inches fell along the Redwood, Renville county line near Morton.
Winter Storm, Yellow Medicine
- When
- November 30, 1:00 PM CST to 11:45 PM CST
- Where
- Yellow Medicine forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.716, -95.868 (the zone’s center; the record gives no point)
Trained weather observers and local officials indicated that 7 to 9 inches fell across Yellow Medicine County.
Winter Storm, Lac Qui Parle
- When
- November 30, 2:00 PM CST to 11:59 PM CST
- Where
- Lac Qui Parle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.996, -96.173 (the zone’s center; the record gives no point)
Trained weather observers and local officials indicated that 6 to 10 inches fell across Lac Qui Parle County, with the heaviest in Madison at 9.6 inches. This storm had snowfall before midnight, and continued into the early morning of December 1st.
Winter Storm, Chippewa
- When
- November 30, 2:00 PM CST to 11:59 PM CST
- Where
- Chippewa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.022, -95.567 (the zone’s center; the record gives no point)
Trained weather observers and local officials indicated that 6 inches of snow fell in a 12 hour period from the afternoon of November 30th, to the early morning of December 1st. Both Montevideo and Watson measured 6 inches of snow.
Winter Storm, Kandiyohi
- When
- November 30, 3:00 PM CST to 11:59 PM CST
- Where
- Kandiyohi forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.152, -95.005 (the zone’s center; the record gives no point)
Trained weather observers and local officials indicated that 6 inches of snow fell in a 12 hour period from the afternoon of November 30th, to the early morning of December 1st. An individual measured 6 inches of snow north of Willmar.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Minnesota, November 30, 20151 death · 1 injured · $14,000 · 1 event
- Winter Storm in South Dakota, November 30, 201524 events
- Heavy Snow in South Dakota, November 30, 201520 events
- Winter Storm in Iowa, November 30, 201511 events
- Winter Storm and Winter Weather in South Dakota, November 30, 20159 events
- Winter Storm in Minnesota, November 30, 20158 events
- Winter Storm in Nebraska, November 30, 20155 events
- Winter Storm in Nebraska, November 30, 20152 events
- Winter Storm in Iowa, November 30, 20152 events
- Heavy Snow in Minnesota, November 30, 20152 events
- Winter Weather in Virginia, November 30, 20151 event
- Winter Weather in Maryland, November 30, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603416, 603419, 603421, 603422, 603471, 603472, 603473.